February  2019, 12(1): 57-64. doi: 10.3934/dcdss.2019004

On two-dimensional nonlocal Venttsel' problems in piecewise smooth domains

1. 

Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Università degli studi di Roma Sapienza, Via A. Scarpa 16, 00161 Roma, Italy

2. 

St. Petersburg Department of Steklov Mathematical Institute, and St. Petersburg State University, Fontanka 27, and Universitetskii pr. 28, 191023 St. Petersburg, Russia and 198504 St. Petersburg, Russia

3. 

Dipartimento di Matematica, Università degli Studi di Roma Sapienza, Piazzale Aldo Moro 2, 00185 Roma, Italy

* Corresponding author: Paola Vernole

Received  February 2017 Revised  August 2017 Published  July 2018

We establish the regularity results for solutions of nonlocal Venttsel' problems in polygonal and piecewise smooth two-dimensional domains.

Citation: Simone Creo, Maria Rosaria Lancia, Alexander Nazarov, Paola Vernole. On two-dimensional nonlocal Venttsel' problems in piecewise smooth domains. Discrete and Continuous Dynamical Systems - S, 2019, 12 (1) : 57-64. doi: 10.3934/dcdss.2019004
References:
[1]

D. E. Apushkinskaya and A. I. Nazarov, A survey of results on nonlinear Venttsel' problems, Application of Mathematics, 45 (2000), 69-80.  doi: 10.1023/A:1022288717033.

[2]

D. E. Apushkinskaya and A. I. Nazarov, Linear two-phase Venttsel' problems, Ark. Mat., 39 (2001), 201-222.  doi: 10.1007/BF02384554.

[3]

W. ArendtG. MetafuneD. Pallara and S. Romanelli, The Laplacian with Wentzell-Robin boundary conditions on spaces of continuous functions, Semigroup Forum, 67 (2003), 247-261.  doi: 10.1007/s00233-002-0010-8.

[4]

F. Brezzi and G. Gilardi, Fundamentals of P. D. E. for Numerical Analysis, in: Finite Element Handbook (ed.: H. Kardestuncer and D. H. Norrie), McGraw-Hill Book Co., New York, 1987.

[5]

M. CefaloG. Dell'Acqua and M. R. Lancia, Numerical approximation of transmission problems across Koch-type highly conductive layers, Applied Mathematics and Computation, 218 (2012), 5453-5473.  doi: 10.1016/j.amc.2011.11.033.

[6]

M. CefaloM. R. Lancia and H. Liang, Heat flow problems across fractal mixtures: Regularity results of the solutions and numerical approximation, Differ. Integral Equ., 26 (2013), 1027-1054. 

[7]

G. Goldstein Ruiz, Derivation and physical interpretation of general boundary conditions, Adv. Differential Equations, 11 (2006), 457-480. 

[8]

G. Hardy, J. Littlewood, G. Polya, Inequalities, Cambridge University Press, Cambridge, 1952.

[9]

V. A. Kondrat'ev,, Boundary-value problems for elliptic equations in domains with conical or angular point, Trans. Moscow Math. Soc., 16 (1967), 209-292. 

[10]

M. R. Lancia, Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1493-1520.  doi: 10.3934/dcdss.2016060.

[11]

M. R. LanciaA. Vélez-Santiago and P. Vernole, Quasi{linear Venttsel' problems with nonlocal boundary conditions, Nonlinear Anal. Real World Appl., 35 (2017), 265-291.  doi: 10.1016/j.nonrwa.2016.11.002.

[12]

M. R. Lancia and P. Vernole, Venttsel' problems in fractal domains, J. Evol. Equ., 14 (2014), 681-712.  doi: 10.1007/s00028-014-0233-7.

[13]

V. G. Maz'ya, Sobolev Spaces with Applications to Elliptic Partial Differential Equations, Springer-Verlag, 2011. doi: 10. 1007/978-3-642-15564-2.

[14]

A. I. Nazarov, On the nonstationary two-phase Venttsel problem in the transversal case, Problems in Mathematical Analysis, J. Math. Sci. (N. Y.), 122 (2004), 3251-3264.  doi: 10.1023/B:JOTH.0000031019.56619.4d.

[15]

S. A. Nazarov, B. A. Plamenevsky, Elliptic Problems in Domains with Piecewise Smooth Boundaries, de Gruyter, Berlin-New York, 1994. doi: 10. 1515/9783110848915. 525.

[16]

J. Necas, Les Mèthodes Directes en Thèorie des Èquationes Elliptiques, Masson, Paris, 1967.

[17]

A. Vélez-Santiago, Quasi-linear variable exponent boundary value problems with Wentzell-Robin and Wentzell boundary conditions, J. Functional Analysis, 266 (2014), 560-615.  doi: 10.1016/j.jfa.2013.10.017.

[18]

A. Vélez-Santiago, Global regularity for a class of quasi{linear local and nonlocal elliptic equations on extension domains, J. Functional Analysis, 269 (2015), 1-46.  doi: 10.1016/j.jfa.2015.04.016.

[19]

A. D. Venttsel', On boundary conditions for multidimensional diffusion processes, Teor. Veroyatnost. i Primenen, 4 (1959), 172-185; English translation: Theor. Probability Appl., 4 (1959), 164-177.

[20]

M. Warma, An ultracontractivity property for semigroups generated by the p-Laplacian with nonlinear Wentzell-Robin boundary conditions, Adv. Differential Equations, 14 (2009), 771-800. 

[21]

M. Warma, The p-Laplace operator with the nonlocal Robin boundary conditions on arbitrary open sets, Ann. Mat. Pura Appl., 193 (2014), 203-235.  doi: 10.1007/s10231-012-0273-y.

show all references

References:
[1]

D. E. Apushkinskaya and A. I. Nazarov, A survey of results on nonlinear Venttsel' problems, Application of Mathematics, 45 (2000), 69-80.  doi: 10.1023/A:1022288717033.

[2]

D. E. Apushkinskaya and A. I. Nazarov, Linear two-phase Venttsel' problems, Ark. Mat., 39 (2001), 201-222.  doi: 10.1007/BF02384554.

[3]

W. ArendtG. MetafuneD. Pallara and S. Romanelli, The Laplacian with Wentzell-Robin boundary conditions on spaces of continuous functions, Semigroup Forum, 67 (2003), 247-261.  doi: 10.1007/s00233-002-0010-8.

[4]

F. Brezzi and G. Gilardi, Fundamentals of P. D. E. for Numerical Analysis, in: Finite Element Handbook (ed.: H. Kardestuncer and D. H. Norrie), McGraw-Hill Book Co., New York, 1987.

[5]

M. CefaloG. Dell'Acqua and M. R. Lancia, Numerical approximation of transmission problems across Koch-type highly conductive layers, Applied Mathematics and Computation, 218 (2012), 5453-5473.  doi: 10.1016/j.amc.2011.11.033.

[6]

M. CefaloM. R. Lancia and H. Liang, Heat flow problems across fractal mixtures: Regularity results of the solutions and numerical approximation, Differ. Integral Equ., 26 (2013), 1027-1054. 

[7]

G. Goldstein Ruiz, Derivation and physical interpretation of general boundary conditions, Adv. Differential Equations, 11 (2006), 457-480. 

[8]

G. Hardy, J. Littlewood, G. Polya, Inequalities, Cambridge University Press, Cambridge, 1952.

[9]

V. A. Kondrat'ev,, Boundary-value problems for elliptic equations in domains with conical or angular point, Trans. Moscow Math. Soc., 16 (1967), 209-292. 

[10]

M. R. Lancia, Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1493-1520.  doi: 10.3934/dcdss.2016060.

[11]

M. R. LanciaA. Vélez-Santiago and P. Vernole, Quasi{linear Venttsel' problems with nonlocal boundary conditions, Nonlinear Anal. Real World Appl., 35 (2017), 265-291.  doi: 10.1016/j.nonrwa.2016.11.002.

[12]

M. R. Lancia and P. Vernole, Venttsel' problems in fractal domains, J. Evol. Equ., 14 (2014), 681-712.  doi: 10.1007/s00028-014-0233-7.

[13]

V. G. Maz'ya, Sobolev Spaces with Applications to Elliptic Partial Differential Equations, Springer-Verlag, 2011. doi: 10. 1007/978-3-642-15564-2.

[14]

A. I. Nazarov, On the nonstationary two-phase Venttsel problem in the transversal case, Problems in Mathematical Analysis, J. Math. Sci. (N. Y.), 122 (2004), 3251-3264.  doi: 10.1023/B:JOTH.0000031019.56619.4d.

[15]

S. A. Nazarov, B. A. Plamenevsky, Elliptic Problems in Domains with Piecewise Smooth Boundaries, de Gruyter, Berlin-New York, 1994. doi: 10. 1515/9783110848915. 525.

[16]

J. Necas, Les Mèthodes Directes en Thèorie des Èquationes Elliptiques, Masson, Paris, 1967.

[17]

A. Vélez-Santiago, Quasi-linear variable exponent boundary value problems with Wentzell-Robin and Wentzell boundary conditions, J. Functional Analysis, 266 (2014), 560-615.  doi: 10.1016/j.jfa.2013.10.017.

[18]

A. Vélez-Santiago, Global regularity for a class of quasi{linear local and nonlocal elliptic equations on extension domains, J. Functional Analysis, 269 (2015), 1-46.  doi: 10.1016/j.jfa.2015.04.016.

[19]

A. D. Venttsel', On boundary conditions for multidimensional diffusion processes, Teor. Veroyatnost. i Primenen, 4 (1959), 172-185; English translation: Theor. Probability Appl., 4 (1959), 164-177.

[20]

M. Warma, An ultracontractivity property for semigroups generated by the p-Laplacian with nonlinear Wentzell-Robin boundary conditions, Adv. Differential Equations, 14 (2009), 771-800. 

[21]

M. Warma, The p-Laplace operator with the nonlocal Robin boundary conditions on arbitrary open sets, Ann. Mat. Pura Appl., 193 (2014), 203-235.  doi: 10.1007/s10231-012-0273-y.

Figure 1.  A possible example of domain $\Omega$. In this case $N=9$ and $\alpha=\alpha_7$
[1]

Maria Rosaria Lancia, Valerio Regis Durante, Paola Vernole. Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains. Discrete and Continuous Dynamical Systems - S, 2016, 9 (5) : 1493-1520. doi: 10.3934/dcdss.2016060

[2]

Maria Rosaria Lancia, Alejandro Vélez-Santiago, Paola Vernole. A quasi-linear nonlocal Venttsel' problem of Ambrosetti–Prodi type on fractal domains. Discrete and Continuous Dynamical Systems, 2019, 39 (8) : 4487-4518. doi: 10.3934/dcds.2019184

[3]

Simone Creo, Valerio Regis Durante. Convergence and density results for parabolic quasi-linear Venttsel' problems in fractal domains. Discrete and Continuous Dynamical Systems - S, 2019, 12 (1) : 65-90. doi: 10.3934/dcdss.2019005

[4]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete and Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[5]

Gung-Min Gie, Makram Hamouda, Roger Témam. Boundary layers in smooth curvilinear domains: Parabolic problems. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1213-1240. doi: 10.3934/dcds.2010.26.1213

[6]

R.M. Brown, L.D. Gauthier. Inverse boundary value problems for polyharmonic operators with non-smooth coefficients. Inverse Problems and Imaging, 2022, 16 (4) : 943-966. doi: 10.3934/ipi.2022006

[7]

Viviane Baladi, Daniel Smania. Smooth deformations of piecewise expanding unimodal maps. Discrete and Continuous Dynamical Systems, 2009, 23 (3) : 685-703. doi: 10.3934/dcds.2009.23.685

[8]

Elmehdi Amhraoui, Tawfik Masrour. Smoothing approximations for piecewise smooth functions: A probabilistic approach. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021033

[9]

Mirela Kohr, Cornel Pintea, Wolfgang L. Wendland. Dirichlet - transmission problems for general Brinkman operators on Lipschitz and $C^1$ domains in Riemannian manifolds. Discrete and Continuous Dynamical Systems - B, 2011, 15 (4) : 999-1018. doi: 10.3934/dcdsb.2011.15.999

[10]

Mirela Kohr, Cornel Pintea, Wolfgang L. Wendland. Neumann-transmission problems for pseudodifferential Brinkman operators on Lipschitz domains in compact Riemannian manifolds. Communications on Pure and Applied Analysis, 2014, 13 (1) : 175-202. doi: 10.3934/cpaa.2014.13.175

[11]

Sibei Yang, Dachun Yang, Wenxian Ma. Global regularity estimates for Neumann problems of elliptic operators with coefficients having a BMO anti-symmetric part in NTA domains. Communications on Pure and Applied Analysis, 2022, 21 (3) : 959-998. doi: 10.3934/cpaa.2022006

[12]

Gernot Holler, Karl Kunisch. Learning nonlocal regularization operators. Mathematical Control and Related Fields, 2022, 12 (1) : 81-114. doi: 10.3934/mcrf.2021003

[13]

Lauren M. M. Bonaldo, Elard J. Hurtado, Olímpio H. Miyagaki. Multiplicity results for elliptic problems involving nonlocal integrodifferential operators without Ambrosetti-Rabinowitz condition. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3329-3353. doi: 10.3934/dcds.2022017

[14]

Damien Thomine. A spectral gap for transfer operators of piecewise expanding maps. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 917-944. doi: 10.3934/dcds.2011.30.917

[15]

Yanli Han, Yan Gao. Determining the viability for hybrid control systems on a region with piecewise smooth boundary. Numerical Algebra, Control and Optimization, 2015, 5 (1) : 1-9. doi: 10.3934/naco.2015.5.1

[16]

Dingheng Pi. Limit cycles for regularized piecewise smooth systems with a switching manifold of codimension two. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 881-905. doi: 10.3934/dcdsb.2018211

[17]

Akhtam Dzhalilov, Isabelle Liousse, Dieter Mayer. Singular measures of piecewise smooth circle homeomorphisms with two break points. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 381-403. doi: 10.3934/dcds.2009.24.381

[18]

Iryna Sushko, Anna Agliari, Laura Gardini. Bistability and border-collision bifurcations for a family of unimodal piecewise smooth maps. Discrete and Continuous Dynamical Systems - B, 2005, 5 (3) : 881-897. doi: 10.3934/dcdsb.2005.5.881

[19]

Hun Ki Baek, Younghae Do. Dangerous Border-Collision bifurcations of a piecewise-smooth map. Communications on Pure and Applied Analysis, 2006, 5 (3) : 493-503. doi: 10.3934/cpaa.2006.5.493

[20]

Jianfeng Lv, Yan Gao, Na Zhao. The viability of switched nonlinear systems with piecewise smooth Lyapunov functions. Journal of Industrial and Management Optimization, 2021, 17 (4) : 1825-1843. doi: 10.3934/jimo.2020048

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (210)
  • HTML views (80)
  • Cited by (0)

[Back to Top]